New Mexico, 2015

Flash Flooding and Hail in New Mexico, July 2, 2015

July 2, 2015 · NWS ABQ · 3 events in 3 counties and zones

A moist and unstable environment allowed for showers and thunderstorms to develop over much of northern and central New Mexico during the afternoon and evening. Due to the position of the upper level high, storm motion was slow, allowing for thunderstorms to drop heavy rain and small hail over longer periods of time.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
$1,000
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A moist and unstable environment allowed for showers and thunderstorms to develop over much of northern and central New Mexico during the afternoon and evening. Due to the position of the upper level high, storm motion was slow, allowing for thunderstorms to drop heavy rain and small hail over longer periods of time. One half inch to one and a half inches of rainfall was commonly reported, and generally fell within a two hour window. One storm caused flash flooding along State Road 38 near Red River, with the road closing for 2 hours so crews could remove mudslide debris. Another storm caused a 10 foot wall of water to surge through a normally dry gully south of Edgewood. No other flash flooding was reported with this event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 2, 2:25 PM MST, 25 minutes earlier.

Area forecast discussion, Jul 2, 2:25 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT THU JUL 2 2015

.SYNOPSIS... NUMEROUS THUNDERSTORMS ARE ON TAP FOR THE REMAINDER
OF THIS WEEK. THE UPPER LEVEL HIGH PRESSURE CENTER WILL FOCUS WEST
OF NEW MEXICO THROUGH FRIDAY AND MOVE STORMS SOUTHWARD. THE STRONG
STORMS WILL HAVE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AND
FLASH FLOODING. THE UPPER HIGH CENTER WILL THEN DRIFT EAST OVER
NEW MEXICO AND WEAKEN THROUGH THE WEEKEND. STORM MOTIONS WILL
BECOME NEARLY STATIONARY UNDER THE HIGH CENTER AND CONTINUE TO
PRODUCE HEAVY RAINFALL. BY NEXT WEEK...THE UPPER HIGH WILL MOVE
EAST INTO TEXAS AND DELIVER A MORE TRADITIONAL SOUTH TO NORTH
MONSOON FLOW FOR CENTRAL AND WESTERN NEW MEXICO.

&&

.DISCUSSION... THE 595DM H5 HIGH PRESSURE RIDGE THAT WAS CENTERED
ACROSS NM WEDNESDAY HAS WEAKENED TO 592DM WHILE REORGANIZING WEST
INTO AZ. DEEPER MOISTURE AND INSTABILITY HAS ALSO WORKED INTO THE
AREA...WHICH IS EVIDENT ON THE LATEST RADAR TRENDS AS STRONG STORMS
ARE FIRING UP. THE LATEST HRRR/5KM WRF/SPC SSEO/AND NAM12 ARE STILL
ADVERTISING A VERY ACTIVE PERIOD THRU THIS EVENING. EXPECT STORMS
TO ORGANIZE SOUTH-SOUTHWESTWARD INTO THE RIO GRANDE VALLEY AND THE
NEARBY HIGH TERRAIN THROUGH 6PM. AN AREA OF STRATIFORM RAIN MAY
RESULT FROM EASTERN CIBOLA AND CATRON COUNTIES EAST ACROSS SOCORRO
AND LINCOLN COUNTIES BY LATE EVENING. WILL LEAVE THE FLASH FLOOD
WATCH AS IS FOR A GOOD PORTION OF NORTHERN AND CENTRAL NM.

FRIDAY THROUGH SUNDAY ALSO LOOK VERY ACTIVE WITH OVERALL LITTLE
CHANGE EXPECTED TO THE PATTERN OF MOIST INSTABILITY. ORIGINALLY A
DOWNTICK WAS ANTICIPATED FOR SATURDAY AND SUNDAY...THEN MODELS
TRENDED LATER INTO SUNDAY...NOW IT APPEARS THAT TREND IS PROGGED BY
MONDAY. THE MOISTURE IS HERE TO STAY AND THERE IS NO REASON TO
BELIEVE OTHERWISE...SO HAVE KEPT HIGH CHANCE TO LIKELY POPS IN ALL
PERIODS THROUGH NEXT WEEK WHILE THE HIGH REORGANIZES SOUTH AND/OR
EAST OF NM. STORM MOTIONS THROUGH THE MULTI-DAY PERIOD WILL BE SLOW
WITH PWAT VALUES HOVERING BETWEEN 1 AND 1.3 INCHES. THE LOCALLY
HEAVY RAIN THREAT WITH ISOLATED FLASH FLOODING WILL CONTINUE FOR AT
LEAST THE REMAINDER OF NEXT WEEK.

GUYER

&&

.FIRE WEATHER... THE ACTIVE WETTING THUNDERSTORM PATTERN WILL
CONTINUE FOR THE NEXT 7 DAYS. PRECIPITABLE WATER VALUES ALREADY
VARYING AROUND 1 TO 1.25 INCHES WILL REMAIN HIGH THROUGH THE
WEEKEND...THEN SPIKE EVEN HIGHER TO AROUND 1.5 INCHES ACROSS EASTERN
AREAS MONDAY AND TUESDAY. DUE TO THESE HIGH PWATS AND SLOW STORM
MOTIONS THAT ARE ANTICIPATED...THE POTENTIAL EXISTS FOR HEAVY RAIN
AND FLASH FLOODING. PWATS MAY DECREASE SOME WEDNESDAY.

THE MID LEVEL HIGH PRESSURE SYSTEM CENTERED NORTHWEST OF NM AND
NORTHERLY FLOW ALOFT WILL CONTINUE TO STEER A MOIST BACK DOOR COLD
FRONT SOUTHWESTWARD THROUGH THE FORECAST AREA THIS EVENING. A GUSTY
EAST CANYON WIND WILL IMPACT TYPICALLY FAVORED PARTS OF THE RIO
GRANDE VALLEY LATE THIS AFTERNOON THROUGH THIS EVENING DUE IN PART
TO THE FRONT...BUT ALSO TO THUNDERSTORM OUTFLOW BOUNDARIES. THIS
MOISTURE WILL STICK AROUND THROUGH FRIDAY WHEN SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL RETURN AND THE UPPER HIGH WILL
MIGRATE CLOSER TO THE FOUR CORNERS.

SATURDAY THE MID LEVEL HIGH PRESSURE CENTER WILL SHIFT MORE SQUARELY
OVERHEAD. WITH ABUNDANT MONSOON MOISTURE TRAPPED UNDERNEATH PLENTY
OF SLOW MOVING STORMS ARE EXPECTED. SOME CELLS MAY REMAIN STATIONARY
AND PRODUCE A LOT OF RAIN.

SUNDAY...THE UPPER HIGH WILL SHIFT SOUTHWARD OVER SOUTHERN NM AS AN
UPPER TROUGH CROSSES THE CENTRAL ROCKIES.  THIS WILL ADD FORCING FOR
STRONGER STORMS AND GET THE STORMS MOVING AGAIN...GENERALLY TOWARD
THE EAST OR SOUTHEAST. IN THE WAKE OF THE UPPER TROUGH...A MOIST
BACK DOOR COLD FRONT IS PROGGED TO PLUNGE SOUTHWESTWARD THROUGH THE
AREA PUMPING UP PWATS EVEN MORE ACROSS THE EAST. ANOTHER UPPER
TROUGH IS PROGGED TO CROSS THE CENTRAL ROCKIES TUESDAY.

MODELS DIVERGE ON THE POSITION OF THE UPPER HIGH TUESDAY THROUGH THE
MIDDLE OF NEXT WEEK WITH THE EUROPEAN MODEL SHIFTING IT EAST OF NM
AND ALLOWING A MORE TRADITIONAL MONSOON MOISTURE PLUME OVER THE
STATE. THE GFS BUILDS THE HIGH BACK OVER NM WITH MONSOON MOISTURE
SEEPING NORTHWARD UNDERNEATH.  EITHER WAY WETTING STORMS SHOULD
CONTINUE...THOUGH THERE COULD BE SOME DRYING IN THE WAKE OF TUESDAYS
UPPER TROUGH ACROSS NORTHWEST AREAS.

SOME POCKETS OF POOR VENTILATION ARE EXPECTED IN THE VICINITY OF THE
CENTRAL MOUNTAIN CHAIN MONDAY...THEN OVER SOUTH CENTRAL AREAS
TUESDAY AND SOUTH CENTRAL AND SOUTHWEST AREAS WEDNESDAY.

TEMPERATURES WILL TREND DOWNWARD TO NEAR AND BELOW NORMAL FRIDAY AND
SATURDAY...UPWARD TO NEAR AND ABOVE NORMAL SUNDAY...THEN BACK DOWN
BELOW NORMAL MAINLY ACROSS EASTERN AREAS EARLY NEXT WEEK.

44

&&

.AVIATION...
18Z TAF CYCLE
MODELS ARE VERY BULLISH ON SCT TO NMRS TS THIS AFTN AND EVENING.
ABUNDANT MOISTURE WILL LEAD TO WET MICROBURSTS WITH ERRATIC WIND
GUSTS...SOME POSSIBLY REACHING OVER 45 KT. CELLS WILL PROPAGATE
SLOWLY TOWARD THE S...EXCEPT TOWARD THE SSE ON PARTS OF THE
PLAINS AND TOWARD THE SW ACROSS THE SW MTS. CONVECTION WILL
DECREASE AFT MIDNIGHT WITH SCT TO ISOLD COVERAGE EXPECTED. A GUSTY
BACK DOOR COLD FRONT ALREADY ENTERING THE NE PLAINS WILL PROGRESS
SWWD TODAY AND PUSH THROUGH GAPS IN THE CENTRAL MT CHAIN WITH A
MODERATELY STRONG E CANYON WIND IN THE CENTRAL VALLEY FROM LATE
AFTN THROUGH EVENING. IN THE WAKE OF THE FRONT PATCHES OF LOW
CLOUDS ARE LIKELY ACROSS THE E PLAINS TONIGHT INTO FRIDAY
MORNING...THOUGH CONDITIONS SHOULD REMAIN VFR. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  91  63  92 /  50  20  30  20
DULCE...........................  51  83  50  84 /  30  40  30  40
CUBA............................  53  78  52  80 /  60  50  60  40
GALLUP..........................  57  86  54  86 /  50  30  30  30
EL MORRO........................  56  83  54  83 /  60  50  40  50
GRANTS..........................  59  86  56  86 /  70  30  30  30
QUEMADO.........................  60  83  58  82 /  50  50  30  50
GLENWOOD........................  56  87  55  83 /  40  40  40  40
CHAMA...........................  49  76  48  76 /  40  50  50  50
LOS ALAMOS......................  61  79  60  80 /  50  40  60  50
PECOS...........................  57  75  56  77 /  60  50  60  50
CERRO/QUESTA....................  52  73  52  74 /  50  50  50  40
RED RIVER.......................  46  63  46  65 /  70  70  70  60
ANGEL FIRE......................  51  65  51  68 /  70  80  70  60
TAOS............................  52  79  51  80 /  40  30  30  30
MORA............................  52  72  52  75 /  60  60  60  60
ESPANOLA........................  58  85  57  86 /  40  20  30  30
SANTA FE........................  61  78  61  79 /  60  50  60  40
SANTA FE AIRPORT................  60  83  60  84 /  60  30  50  30
ALBUQUERQUE FOOTHILLS...........  67  85  66  86 /  70  40  60  30
ALBUQUERQUE HEIGHTS.............  68  87  68  88 /  60  20  40  20
ALBUQUERQUE VALLEY..............  67  89  66  90 /  60  20  40  20
ALBUQUERQUE WEST MESA...........  68  91  68  92 /  60  20  40  20
LOS LUNAS.......................  68  89  65  90 /  60  20  40  20
RIO RANCHO......................  67  89  67  90 /  60  20  40  20
SOCORRO.........................  68  92  66  92 /  60  20  40  20
SANDIA PARK/CEDAR CREST.........  59  81  58  82 /  70  60  70  40
TIJERAS.........................  60  83  60  84 /  70  50  70  40
MORIARTY/ESTANCIA...............  53  82  52  83 /  60  40  50  30
CLINES CORNERS..................  57  77  56  78 /  70  40  50  40
GRAN QUIVIRA....................  60  80  58  81 /  70  50  40  40
CARRIZOZO.......................  63  86  62  85 /  50  30  30  20
RUIDOSO.........................  57  76  57  76 /  70  60  50  50
CAPULIN.........................  57  76  56  78 /  40  50  70  30
RATON...........................  55  79  54  82 /  40  30  40  20
SPRINGER........................  57  80  57  83 /  60  50  60  20
LAS VEGAS.......................  54  75  53  77 /  60  60  60  60
CLAYTON.........................  61  82  60  85 /  30  40  60  20
ROY.............................  59  79  59  80 /  60  50  60  20
CONCHAS.........................  65  86  64  87 /  40  20  50  20
SANTA ROSA......................  64  85  63  86 /  70  30  50  20
TUCUMCARI.......................  65  87  64  88 /  40  20  40  20
CLOVIS..........................  64  85  63  86 /  60  20  50  10
PORTALES........................  65  86  65  87 /  60  20  50  10
FORT SUMNER.....................  65  85  64  87 /  60  20  50  20
ROSWELL.........................  67  90  65  91 /  50  20  20  10
PICACHO.........................  61  84  61  85 /  50  40  40  20
ELK.............................  60  77  59  78 /  40  50  40  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES... NMZ504-506-507-511>515-518-519-521>524-528-529-531>537.

&&

42
Hazardous weather outlook, Jul 2, 4:29 AM MST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 AM MDT THU JUL 2 2015

NMZ501>540-031130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
529 AM MDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH
THIS EVENING. STORM MOTION WILL BE RATHER SLOW AND RAIN COULD
BECOME LOCALLY HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH
FLOODING...ESPECIALLY OVER AND NEAR RECENT BURN SCARS. STORMS WILL
LIKELY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 50 MPH. REMEMBER TO
AVOID CAMPING IN OR NEAR NORMALLY DRY ARROYOS...DITCHES AS WELL AS FLOWING
CREEKS OR STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING FRIDAY
THROUGH THE HOLIDAY WEEKEND. STORM MOTION WILL BE RATHER SLOW AND
RAIN COULD BECOME LOCALLY HEAVY. LOCALIZED AREAS OF FLASH
FLOODING...ESPECIALLY OVER AND NEAR RECENT BURN SCARS IS POSSIBLE.
REMEMBER TO AVOID CAMPING IN OR NEAR NORMALLY DRY ARROYOS...DITCHES
AS WELL AS FLOWING CREEKS OR STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

In the hours before

Special weather statement, Jul 2, 11:55 AM MST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1255 PM MDT THU JUL 2 2015

NMZ515-528-529-021930-
NORTHEAST HIGHLANDS-FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE
CRISTO MOUNTAINS-
1255 PM MDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MORA AND
NORTHWESTERN SAN MIGUEL COUNTIES UNTIL 130 PM MDT...

AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAPELLO...OR 12 MILES NORTH OF LAS VEGAS...
MOVING SOUTH AT 5 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STORRIE LAKE STATE PARK...MONTEZUMA...SAPELLO AND MANUELITAS.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 349 AND 361.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3581 10532 3594 10507 3567 10502 3560 10534
TIME...MOT...LOC 1855Z 345DEG 5KT 3578 10523

50
Special weather statement, Jul 2, 12:09 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
109 PM MDT THU JUL 2 2015

NMZ512-515-022000-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-EAST SLOPES SANGRE DE CRISTO
MOUNTAINS-
109 PM MDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORA COUNTY UNTIL
200 PM MDT...

AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHACON...OR 14 MILES NORTH OF MORA...MOVING
SOUTH/SOUTHEAST AT 5 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLMAN...CHACON...COYOTE CREEK STATE PARK AND GUADALUPITA.

OTHER LOCATIONS AFFECTED INCLUDE UPPER LA JUNTA CAMPGROUND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3618 10550 3628 10536 3616 10519 3600 10540
TIME...MOT...LOC 1909Z 230DEG 6KT 3619 10538

50
Special weather statement, Jul 2, 1:22 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT THU JUL 2 2015

NMZ521-522-022045-
ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-
222 PM MDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TORRANCE COUNTY
UNTIL 245 PM MDT...

AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TAJIQUE...OR 11 MILES WEST OF ESTANCIA. THIS
STORM WAS NEARLY STATIONARY.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TORREON AND TAJIQUE.

OTHER LOCATIONS AFFECTED INCLUDE TAJIQUE CAMPGROUND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3465 10627 3477 10634 3484 10624 3476 10612
TIME...MOT...LOC 2022Z 325DEG 4KT 3476 10627

50

The radar

The Albuquerque radar (KABX), 213 km away, was scanning. The volume nearest the first event began at 21:52 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 hail. Local standard time, as filed.

Flash Flood, Taos

When
July 2, 2:50 PM MST to 4:50 PM MST
Where
Taos County, 2.43 mi SSE of Red River to 4.3 mi W of Red River
Cause
Heavy Rain
Property damage
$25,000
Reported by
Fire Department/Rescue
Coordinates
36.676, -105.401

Heavy rain caused a mudslide along NM 38, causing it to close for 2 hours. The rain also caused a rockslide to close all but one lane of County Road 578.

Flash Flood, Bernalillo

When
July 2, 3:00 PM MST to 4:00 PM MST
Where
Bernalillo County, 3.26 mi NE of Escabosa to 1.33 mi NE of Escabosa
Cause
Heavy Rain
Crop damage
$1,000
Reported by
Trained Spotter
Coordinates
34.968, -106.257

Ten feet of water was rushing through a normally dry gulley on the spotters property. No damage was reported as a result of this wall of water.

Hail, Sandoval

When
July 2, 4:30 PM MST to 4:35 PM MST
Where
Sandoval County, 9.2 mi WSW of Cuba
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
35.950, -107.090

COOP observer reported pea to penny sized hail along with heavy rains.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2015Every state in 2015This day in weather historyWarnings in New Mexico, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575768, 575770, 575771.